Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 16, 2012, 5:59 PM EDT for Coffee County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2012, 5:59 PM EDT (21:59 UTC)
- Expired
- Mar 16, 2012, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Coffee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 6:10 PM EDT | HAIL 1 | 1 Nnw Pridgen, GA | QUARTER TO DIME SIZE HAIL WAS REPORTED. |
| Mar 16, 6:10 PM EDT | HAIL 1 | 5 Nnw Broxton, GA | 1 INCH SIZE HAIL COVERED A CO-OP OBSERVERS YARD IN PRIDGEN ON HIGHWAY 441. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WUUS52 KJAX 162159 SVRJAX GAC069-162245- /O.NEW.KJAX.SV.W.0026.120316T2159Z-120316T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 559 PM EDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COFFEE COUNTY IN SOUTHEAST GEORGIA * UNTIL 645 PM EDT * AT 559 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROXTON...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROXTON...AMBROSE AND DOUGLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3174 8299 3164 8276 3143 8283 3144 8306 TIME...MOT...LOC 2159Z 005DEG 7KT 3164 8290 $$ TRABERT
3 follow-up statements
410 WWUS52 KJAX 162212 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 612 PM EDT FRI MAR 16 2012 GAC069-162245- /O.CON.KJAX.SV.W.0026.000000T0000Z-120316T2245Z/ COFFEE GA- 612 PM EDT FRI MAR 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL COFFEE COUNTY... AT 612 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROXTON...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROXTON AND DOUGLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3158 8303 3174 8299 3164 8276 3143 8283 TIME...MOT...LOC 2212Z 311DEG 7KT 3165 8290 $$ TRABERT
835 WWUS52 KJAX 162226 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 626 PM EDT FRI MAR 16 2012 GAC069-162245- /O.CON.KJAX.SV.W.0026.000000T0000Z-120316T2245Z/ COFFEE GA- 626 PM EDT FRI MAR 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL COFFEE COUNTY... AT 626 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROXTON...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOUGLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3148 8282 3163 8301 3171 8291 3164 8276 TIME...MOT...LOC 2226Z 311DEG 7KT 3163 8288 $$
199 WWUS52 KJAX 162236 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 636 PM EDT FRI MAR 16 2012 GAC069-162246- /O.EXP.KJAX.SV.W.0026.000000T0000Z-120316T2245Z/ COFFEE GA- 636 PM EDT FRI MAR 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COFFEE COUNTY WILL EXPIRE AT 645 PM EDT... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3148 8282 3163 8301 3171 8291 3164 8276 TIME...MOT...LOC 2236Z 311DEG 7KT 3162 8286 $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 5:51 PM EDT, 8 minutes earlier.
Area forecast discussion, Mar 16, 5:51 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 551 PM EDT FRI MAR 16 2012 ...ISOLATED STRONG STORMS NEAR THE ALTAMAHA RIVER BASIN THIS EVENING... .UPDATE...DISCRETE CELLS WERE FIRING ACROSS OUR NORTHERN SE GA ZONES IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE. COLD TEMPS ALOFT COUPLED WITH VERY WARM SFC TEMPS IN THE LOW TO MID 80S AND A THERMAL LOW FOCUSED ENOUGH MOISTURE TO SPARK HAIL STORMS WITH GUSTY WINDS. UPDATED THE FORECAST FOR 50-60% POPS ACROSS OUR NORTHERN GA ZONES THROUGH ABOUT 8 PM. ISOLATED SHOWERS AND A THUNDERSTORM WILL BE POSSIBLE ELSEWHERE ACROSS SE GA AND BETWEEN THE SEA BREEZES IN NE FL THROUGH SUNSET. TEMPS WILL FALL FROM THE UPPER 70S TO LOW 80S INTO THE LOW TO MID 70S THIS EVENING UNDER CLEAR SKIES NEAR THE COAST TO PARTLY CLOUDY INLAND. && .PRELIMINARY POINT TEMPS/POPS... AMG 58 84 59 86 / 30 30 30 20 SSI 60 77 61 76 / 10 10 10 10 JAX 57 83 59 85 / 10 10 10 10 SGJ 61 78 62 78 / 10 10 10 10 GNV 56 84 57 84 / 10 10 10 10 OCF 57 84 56 83 / 10 0 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI
Hazardous weather outlook, Mar 16, 9:30 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT FRI MAR 16 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-171000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 930 AM EDT FRI MAR 16 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. ...MODERATE RISK OF RIP CURRENTS TODAY... .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER INLAND SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AREAS OF FOG CAN BE EXPECTED EARLY SATURDAY AND SUNDAY MORNINGS. A FEW AFTERNOON THUNDERSTORMS CAN BE EXPECTED INLAND SATURDAY AND SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Mar 16, 3:51 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT FRI MAR 16 2012
GAZ133-134-162015-
BACON-JEFF DAVIS-
351 PM EDT FRI MAR 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL JEFF
DAVIS AND EXTREME NORTHERN BACON COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 415 PM EDT...
AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF HAZLEHURST...MOVING SOUTH
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...HAZLEHURST AND DENTON THROUGH 415 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3175 8252 3175 8255 3174 8255 3173 8252
3169 8251 3168 8278 3186 8278 3186 8276
3191 8269 3193 8268 3192 8264 3196 8256
TIME...MOT...LOC 1951Z 353DEG 4KT 3189 8266
TRABERTLocal storm report, Mar 16, 4:36 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL S HAZLEHURST 31.87N 82.60W
03/16/2012 E0.25 INCH JEFF DAVIS GA PUBLIC
DIME SIZE HAIL.
&&
MCALLISTERLocal storm report, Mar 16, 5:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 NNE WEST GREEN 31.65N 82.71W
03/16/2012 COFFEE GA EMERGENCY MNGR
COFFEE COUNTY EMERGENCY MANAGEMENT REPORTED TREES BLOWN
DOWN AND WINDOWS BLOWN OUT AT 1163 CEDAR RIDGE DUE TO
STRONG THUNDERSTORM WINDS. THE TIME OF THE EVENT WAS
ESTIMATED BASED ON RADAR IMAGERY.
&&
AENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:51 PM EDT | Special Weather Statement | JAX | Jeff Davis | 24 min |
| Mar 16, 4:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 27 min |
| Mar 16, 4:20 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis | 40 min |
| Mar 16, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis | 49 min |
| Mar 16, 5:30 PM EDT | Areal Flood Warning | JAX | Bacon, Coffee, Jeff Davis | 2 hr |
| Mar 16, 5:40 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 35 min |
| Mar 16, 6:27 PM EDT | Areal Flood Warning | JAX | Coffee, Jeff Davis | 93 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.